acetaminophen causes centrilobular necrosis - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
USMLE Articles
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam

Thread Tools Search this Thread Display Modes
Old 03-05-2012
tyagee's Avatar
USMLE Forums Master
Steps History: ---
Posts: 1,365
Threads: 648
Thanked 584 Times in 354 Posts
Reputation: 594
Default acetaminophen causes centrilobular necrosis

acetaminophen causes centrilobular necrosis. any 1 can explain what it means and what is the reason?
Reply With Quote Quick reply to this message

Old 03-05-2012
USMLE Forums Addict
Steps History: 1+CK+CS
Posts: 109
Threads: 2
Thanked 41 Times in 34 Posts
Reputation: 51

Acetaminophen - think of it as a free radical, and the most common target of free radicals are liver and kidneys

In your question, it tends to attack the liver surrounding the central vein, hence centrilobular necrosis.

Source: Goljan
Reply With Quote Quick reply to this message
The above post was thanked by:
tyagee (03-05-2012)
Old 03-05-2012
USMLE Forums Addict
Steps History: Not yet
Posts: 191
Threads: 8
Thanked 121 Times in 76 Posts
Reputation: 131

Its simple if you understand the fact that the zones in liver are present between portal triad and central vien into 3 the one closer to portal triad is zone 1 and the one near central vien is zone 3.Since the zone 3 is the one recieving leas amount of O2 because its farthes from the portal triad(containg hepatic artery).
Any hypoxia or as in this case acetaminophen decrease the glutathione stores increase the amount of O2 free radical in the area of zone 3 because of least O2 supply so thats why its around central vien.
Reply With Quote Quick reply to this message
The above post was thanked by:
Dr.NickRiviera (03-05-2012), tyagee (03-05-2012)


Quick Reply

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Please enter a password for your user account. Note that passwords are case-sensitive.
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Where you live. Leave blank if you don't want to tell.


Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Similar Threads
Thread Thread Starter Forum Replies Last Post
Pancreatic Necrosis Androide89 USMLE Step 1 Forum 7 12-12-2013 08:36 PM
Need explanation for management of acetaminophen toxicity kemoo USMLE Step 2 CK Forum 2 06-06-2011 11:47 AM
Pancreatitis with necrosis docoftheworld USMLE Step 2 CK Forum 2 01-22-2011 06:35 AM
Centrilobular Necrosis In Liver! anila USMLE Step 1 Mnemonics 0 12-04-2010 12:51 AM
Febrile child not responding to acetaminophen ... doctorF USMLE Step 1 Forum 6 07-19-2010 07:55 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2016 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)